142:
Delayed reactions to Acetaminophen
Saturday, March 3, 2018
South Hall A2 (Convention Center)
Ines Torrado, Ana Rodriguez Fernandez, Marcos Sanchez-Dominguez, Blanca Noguerado Mellado, Patricia Rojas Perez-Ezquerra
RATIONALE:

Nonsteroidal anti-inflammatory drugs (NSAIDs) can produce adverse reactions as cross-intolerance or selective hypersensitivity reactions. The objective was to evaluate the delayed reactions to acetaminophen studied in our Hospital (January 2012 -February 2017).

METHODS:

We performed intradermal skin tests (IDT) with acetaminophen (0.1mg/ml) with delayed reading at 24 hours, patch test (PT) with readings at 48 and 96 hours, and with 24 hour reading in cases of fixed drug eruption (FDE). When skin tests were negative, an oral drug challenge (ODC) was considered.

RESULTS:

667 patients were diagnosed of selective hypersensitivity to NSAIDs, 24 of them had reactions caused by acetaminophen and 5 of them (0.75%) were delayed reactions.

Average age was 67 years old and 60% were women. The clinical manifestations were two maculopapular rashes, two FDE and one DRESS.

In the 2 maculopapular rashes, IDT with delayed reading were negative, one of them confirmed by positive OCD. In the other case we could not perform the ODC because the patient refused it. PT in FDE was positive in 1/2 and in in the negative case, the ODC confirmed the diagnosis.

Skin tests were negative in the case of DRESS and due to the severity of the symptoms, we did not perform the ODC.

CONCLUSIONS:

Delayed selective reactions to acetaminophen were exceptional in our population study: 0.75% selective reactions, being less frequent than immediate ones (2.85%).

Only in one patient we achieved the diagnosis based on a skin test positive (PT).

Allergy diagnosis is often limited because of the lack of non-aggressive tests.